MAUDE Adverse Event Report: DEPUY MITEK LLC US INTRAFIX PEEK TP SCR 8-10MMX30MM; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US INTRAFIX PEEK TP SCR 8-10MMX30MM; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 254654
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.The batch review 3654955 showed that the devices were conformed to in process and finished goods specifications when released to stock the 13 dec.2012.Expiration date: 2015-11 (according to retained labels).Nc was opened relating to a lot was released when the corresponding product code was not allowed to be released.Evaluation statement: the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed with an unrelated (non-conformance / out of tolerance) to the reported incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed 1 dissimilar complaint for this lot of 400 devices that were released to distribution, which had an unrelated failure mode.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The sales rep reported while the surgeon was inserting one of his intrafix peek screws into the intrafix tibial sheath that was already inserted, a portion of the distal tip of the screw broke and damaged the sheath inside during an acl procedure.The surgeon removed both the broken screw and all its fragments and the sheath.He then inserted a new sheath and a new screw with no issues.There were no patient consequences and a 5 minute delay.Both devices were discarded already by the customer.The sales rep was no present but was able to provide the following information.The surgeon used an 8 and a 1/2 tunnel, the graft was also 8 and a 1/2.It was an 8-10x 30 mm size screw and he stated this surgeon does not use a tensioner.He was unaware if the sheath was antirotation tab placed at the 3 or 9 o'clock position? it was a (b)(6) male patient with hard bone.Please see also medwatch report 1221934-2018-51183.

Brand Name
INTRAFIX PEEK TP SCR 8-10MMX30MM
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7686546
Report Number1221934-2018-51184
Device Sequence Number1452677
Product Code MAI
UDI-Device Identifier10886705022403
UDI-Public10886705022403
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/31/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2015
Device Catalogue Number254654
Device Lot Number3654955
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2013
Initial Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age15 YR